Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 30, 2021, 3:35 PM CDT for Oconto County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 30, 2021, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:15 PM CDT | TSTM WND DMG | Oconto, WI | TREES DOWN IN OCONTO VIA SOCIAL MEDIA. THE TIME OF THIS REPORT IS AN ESTIMATE BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WWUS83 KGRB 302035
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Wed Jun 30 2021
WIZ021-073-074-302130-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
335 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES UNTIL 430 PM CDT...
At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Marinette to 6 miles southeast
of Pound to near Gillett. Movement was southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Oconto, Pulaski, Gillett, Pound, Little Suamico, Peshtigo,
Chase, Oconto Falls and Porterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4476 8774 4486 8766 4488 8762 4494 8767
4493 8772 4490 8777 4486 8777 4469 8793
4467 8823 4476 8825 4485 8825 4485 8833
4503 8842 4508 8810 4522 8786 4503 8754
4494 8759 4493 8766 4490 8763 4491 8752
TIME...MOT...LOC 2035Z 310DEG 25KT 4507 8777 4500 8797 4496 8825
$$
HykinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:19 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 30, 2:19 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 219 PM CDT Wed Jun 30 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 215 PM CDT Wed Jun 30 2021 A cold front coincident with a mid level shortwave will continue sinking south during the evening hours. This will cause the current area of showers and thunderstorms to track through central, northeast, and east-central Wisconsin. SBCAPE values are generally 1000 to 1500 J/kg with bulk shear values around 30 knots. Therefore any storms that track through the region could be strong to severe, with the strongest storms capabable of producing hail up to one inch and gusty winds of 60 mph. The threat for thunderstorms and severe weather will drop precipitously this evening, especially around sunset, as the SBCAPE wanes. Skies are expected to clear overnight, with drier air and light winds allowing temperatures to fall into the lower to middle 50s across the north, with lows around 60 across central and east-central Wisconsin. High pressure will build in across the western Great Lakes region on Thursday, as northerly winds bring cooler and drier air in from Canada. Some lingering moisture across central Wisconsin could set off some isolated showers during the afternoon hours with daytime heating. Otherwise temperatures will be cooler on Thursday, with afternoon highs reaching the lower to middle 70s across north- central Wisconsin, with highs around 80 across central Wisconsin, and highs of 65 to 70 near the lakeshore. .LONG TERM...Thursday Night Through Wednesday Issued at 215 PM CDT Wed Jun 30 2021 The latest ensemble means show the upper air pattern deamplifying through the weekend. In general, a quiet weather pattern will will be in place through Sunday, before thunderstorm chances ramp up once again early next week. Thursday night through Friday night...High pressure will be moving across the region during this period. Conditions should be quiet and seasonable as a result, with mostly clear skies and light winds. Rest of the forecast...The strong upper ridge over northwest North America tries to fold into the region this weekend, but will weaken in the process. While temperatures will return above normal this weekend as some of the heat will extend into the western Great Lakes region, the core of the heat dome should remain west of the region. Highs on Saturday and Sunday will range from the mid 80s to low 90s away from Lake Michigan. Despite the very warm temps, heat indices are not much higher than actual air temps and shouldn't have a big impact on outdoor activities. Thereafter, a typical Summer pattern with a band of weak westerlies near the US-Canadian border then takes shape for next week. Shortwave energy within the band of westerlies will drop a cold front into northern Wisconsin early next week and provide the next chance of thunderstorms. Given the weak flow aloft, there is potential for this front to stall nearby the region and generate several periods of precip into the middle of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1232 PM CDT Wed Jun 30 2021 Diurnal cumulus clouds will cause SCT-BKN cloud bases between 4-8k ft this afternoon. An approaching cold front and upper level disturbance will produce scattered showers and thunderstorms in the late afternoon and early evening, mainly east of an IMT to EZS to PCZ line. Will include a TEMPO group for thunderstorms across the east-central TAF sites given the higher probability for this activity to reach these sites, with a VCSH for RHI given close proximity to showers but a much lower chance of one hitting that TAF site. Skies should then clear tonight, with good flying weather Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 PM CDT Wed Jun 30 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected during the evening, especially across northeast Wisconsin. Some of the thunderstorms could be strong to severe, with the strongest storms capable of producing hail to one inch and 60 mph winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance of thunderstorms will return at times during the early to middle portion of next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-011930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible during the evening. Some storms could be strong to severe, and could produce hail up to one inch and gusty winds to 50 knots. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are possible early next week. Any storms that form may pose a hazard to mariners. Kurimski/MPC
In the hours before
Local storm report, Jun 30, 9:59 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
959 AM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 7 NNE HAMBURG 45.18N 89.85W
06/30/2021 M1.30 INCH LINCOLN WI COCORAHS
COCORAHS STATION WI-LN-2 MERRILL 7 W.
0700 AM HEAVY RAIN 3 SSE AMHERST 44.41N 89.26W
06/30/2021 M1.15 INCH PORTAGE WI CO-OP OBSERVER
CO-OP OBSERVER STATION AMHW3 AMHERST 3 SE.
0800 AM HEAVY RAIN 1 S ANTIGO 45.13N 89.15W
06/30/2021 M1.00 INCH LANGLADE WI CO-OP OBSERVER
CO-OP OBSERVER STATION ANTW3 ANTIGO 1 SSW.
0805 AM HEAVY RAIN 2 ENE ANTIGO 45.16N 89.11W
06/30/2021 M0.98 INCH LANGLADE WI MESONET
MESONET STATION AGOW3 ANTIGO 2 ENE.
0940 AM HEAVY RAIN 4 SE CRANDON 45.52N 88.85W
06/30/2021 M0.92 INCH FOREST WI MESONET
MESONET STATION CW2099 CRANDON.
0935 AM HEAVY RAIN 2 E ANTIGO 45.15N 89.12W
06/30/2021 M0.91 INCH LANGLADE WI AWOS
AWOS STATION KAIG ANTIGO AIRPORT.
&&Special weather statement, Jun 30, 2:00 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
200 PM CDT Wed Jun 30 2021
WIZ012-013-301945-
Florence WI-Northern Marinette County WI-
200 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLORENCE AND
NORTHERN MARINETTE COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norway, or near Iron Mountain, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingsford, Pembine, Homestead, Niagara, Dunbar, Aurora, Beecher,
Fence, West Bass Lake Campground and Miscauno Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4588 8808 4586 8808 4582 8814 4578 8809
4578 8805 4579 8799 4577 8799 4575 8787
4568 8778 4566 8783 4560 8777 4556 8779
4556 8783 4554 8780 4547 8781 4545 8784
4570 8843 4572 8843 4572 8848 4575 8855
TIME...MOT...LOC 1859Z 296DEG 19KT 4574 8799
HykinSpecial weather statement, Jun 30, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 PM CDT Wed Jun 30 2021
WIZ021-073-074-302130-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
335 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND SOUTHERN
OCONTO COUNTIES UNTIL 430 PM CDT...
At 335 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Marinette to 6 miles southeast
of Pound to near Gillett. Movement was southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Oconto, Pulaski, Gillett, Pound, Little Suamico, Peshtigo,
Chase, Oconto Falls and Porterfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4476 8774 4486 8766 4488 8762 4494 8767
4493 8772 4490 8777 4486 8777 4469 8793
4467 8823 4476 8825 4485 8825 4485 8833
4503 8842 4508 8810 4522 8786 4503 8754
4494 8759 4493 8766 4490 8763 4491 8752
TIME...MOT...LOC 2035Z 310DEG 25KT 4507 8777 4500 8797 4496 8825
HykinThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:28 PM CDT | Marine Dense Fog Advisory | GRB | 12 hr | |
| Jun 30, 2:00 PM CDT | Special Weather Statement | GRB | Florence | 45 min |
| Jun 30, 3:08 PM CDT | Special Marine Warning | GRB | 52 min | |
| Jun 30, 3:43 PM CDT | Special Weather Statement | GRB | Door | 62 min |
| Jun 30, 3:56 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jun 30, 4:35 PM CDT | Special Marine Warning | GRB | 55 min | |
| Jun 30, 5:02 PM CDT | Special Weather Statement | GRB | Brown | 28 min |
| Jun 30, 6:10 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 35 min |
| Jun 30, 6:50 PM CDT | Special Weather Statement | GRB | Manitowoc | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.